Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 94, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 8, 2009, 4:10 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2009, 4:10 AM CDT (09:10 UTC)
- Expired
- May 8, 2009, 4:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Montgomery County, TN, Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 080910
SVROHX
TNC125-161-080945-
/O.NEW.KOHX.SV.W.0094.090508T0910Z-090508T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
410 AM CDT FRI MAY 8 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 445 AM CDT
* AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 28 MILES NORTH OF DOVER TO 19
MILES NORTHWEST OF DOVER...OR ALONG A LINE EXTENDING FROM 21 MILES
NORTHWEST OF FORT CAMPBELL NORTH TO 10 MILES EAST OF MURRAY...AND
MOVING SOUTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DOVER BY 430 AM CDT...
CLARKSVILLE BY 445 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3668 8791 3667 8787 3665 8785 3665 8719
3665 8718 3637 8767 3637 8770 3651 8805
3658 8805 3667 8808 3668 8807
TIME...MOT...LOC 0910Z 298DEG 44KT 3687 8770 3662 8812
$$
MAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:39 AM CDT, 31 minutes earlier.
Area forecast discussion, May 8, 3:39 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 339 AM CDT FRI MAY 8 2009 .SHORT TERM (FRI-SUN)... MCS MOVG SE OF OH RVR ATTM. SYS SHOULD WEAKEN WITHIN 3-6 HR TIMEFRAME...A ROUND OF SHOWERS AND THUNDERSTORMS NORTH MID TN ASSOCIATED WITH IT. MEANWHILE SFC LOW PRES DEVELOPS IN THE SOUTHERN PLAINS WITH MORE UNSTABLE AIR ADVECTING INTO W MID TN. STORMS IN THIS REGION SHOULD REMAIN SCATTERED. SFC LOW PRES WL MOVE ENE WITH GFS LLJ MOVG ACR THE W OH VLY THIS AFTERNOON. SHOULD BE AN ORGANIZED AREA OF STORMS EXTENDING SOUTH INTO MID TN. SOME STORMS MAIN CONTAIN DAMAGING WINDS AND HEAVY RAINFALL IN NW MID TN. THREAT OF SEVERE STORM NE MID TN THIS EVENING. SFC HIGH PRES SHOULD PUSH COLD FRONT THROUGH MID TN SAT. OVERRUNNING MOISTURE WL KEEP CLOUDS AND PCPN CHANCE INTO SUN NIGHT. .LONG TERM (MON-THU)... CANADIAN HIGH PRES WITH DRY COOL WX MON-TUE. NEXT FRONTAL SYS APPROACHES MID WEEK...WITH A BETTER CHANCE OF RAIN LATER IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 83 65 70 55 / 70 70 60 30 CLARKSVILLE 83 64 70 52 / 70 70 60 30 CROSSVILLE 76 63 73 51 / 70 60 70 30 COLUMBIA 84 66 74 56 / 70 60 70 30 LAWRENCEBURG 85 67 75 57 / 50 50 70 40 WAVERLY 84 65 71 53 / 70 70 60 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 7, 4:59 AM CDT, 23 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 459 AM CDT THU MAY 7 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 459 AM CDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL SYSTEM DROPS SOUTHWARD INTO THE MIDSTATE LATE FRIDAY AND SATURDAY. THIS SYSTEM WILL HAVE SCATTERED THUNDERSTORMS ALONG AND SOUTH OF THE BOUNDARY. A FEW OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION IS POSSIBLE LATE FRIDAY AND SATURDAY. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:18 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 27 min |
| May 8, 4:32 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 43 min |
| May 8, 5:49 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 26 min |
| May 8, 6:18 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 27 min |
| May 8, 8:41 AM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| May 8, 11:30 AM CDT | Flash Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 37 hr |
| May 8, 1:05 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 40 min |
| May 8, 1:16 PM CDT | Tornado Warning | OHX | Montgomery, Stewart | 44 min |
| May 8, 1:43 PM CDT | Tornado Warning | OHX | Montgomery, Robertson | 47 min |
| May 8, 2:14 PM CDT | Tornado Warning | OHX | Macon, Sumner | 31 min |
| May 8, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 30 min |
| May 8, 2:30 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 45 min |
| May 8, 2:38 PM CDT | Tornado Warning | OHX | Macon | 37 min |
| May 8, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 16 min |
| May 8, 3:08 PM CDT | Tornado Warning | OHX | Clay, Macon | 22 min |
| May 8, 3:14 PM CDT | Tornado Warning | OHX | Macon | 31 min |
| May 8, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 22 min |
| May 8, 3:24 PM CDT | Tornado Warning | OHX | Clay, Overton, Pickett | 51 min |
| May 8, 3:32 PM CDT | Tornado Warning | OHX | Overton, Pickett | 28 min |
| May 8, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 46 min |
| May 8, 4:02 PM CDT | Tornado Warning | OHX | Fentress, Pickett | 28 min |
| May 8, 4:07 PM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett | 3 hr |
| May 8, 4:29 PM CDT | Tornado Warning | OHX | Fentress | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.